Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 43, NWS Caribou, ME

May 31, 2021

NWS Caribou, ME issued this small craft advisory at May 31, 2021, 2:52 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 31, 2021, 2:52 AM EDT (06:52 UTC)
Expired
May 31, 2021, 10:55 AM EDT
In force
8 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

669 
WHUS71 KCAR 310652
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
252 AM EDT Mon May 31 2021

ANZ050-051-311600-
/O.NEW.KCAR.SC.Y.0043.210531T0652Z-210531T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
252 AM EDT Mon May 31 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Seas 4 to 6 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
2 follow-up statements
075 
WHUS71 KCAR 311027
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
627 AM EDT Mon May 31 2021

ANZ050-051-311600-
/O.CON.KCAR.SC.Y.0043.000000T0000Z-210531T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
627 AM EDT Mon May 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Seas 4 to 7 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
428 
WHUS71 KCAR 311455
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1055 AM EDT Mon May 31 2021

ANZ050-051-311600-
/O.CAN.KCAR.SC.Y.0043.000000T0000Z-210531T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1055 AM EDT Mon May 31 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have dropped below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 31, 12:24 AM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 31, 12:24 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1224 AM EDT Mon May 31 2021

.SYNOPSIS...
Low pressure from the Mid-Atlantic states will bring a warm
front northward through southeast portions of the region late
tonight into Monday. The low will track across the region Monday
afternoon and exit across the Maritimes Monday night. High
pressure slowly builds into the area Tuesday through Wednesday.
A warm front will lift across the area Thursday into Friday.

&&

.NEAR TERM /THROUGH TODAY/...
1224 AM Update: No sig chgs to last fcst update with only fcst
hrly temps/dwpts updated to unchgd fcst ovrngt low temps arnd 5
am.

Prev Disc: The warm front is currently pushing northward from
the Gulf of Maine with a strong surge of warm and moist air into
the state tonight into early Monday. The 850-925mb warm front
will stall across the state by early Monday. The resulting
strong thermal contrasts will generate a somewhat stationary
baroclinic zone parallel to the upper flow. Meanwhile, deep
moisture in the warm conveyor belt flows northward along the
boundary with PWATs as high as 1.5 inches by early Monday.
Moderate to occasionally heavy rainfall will result. A low level
jet flowing along the boundary, a deep warm cloud layer, and
training cells could help produce locally heavier rainfall
amounts than the 1 to 1.5 inch amounts currently advertised.
Can't rule out an isolated thunderstorm with expected elevated
instability, but the magnitude is not compelling enough to add
thunder into the forecast tonight or tomorrow yet. A compact
vertically stacked low will track northward along the stalled
boundary on Monday and cooling aloft will certainly increase
that risk of an isolated thunderstorm Monday afternoon. The warm
frontal surface will be steeply sloped as the surface front
never gets any further than the Downeast region and the frontal
inversion remains over the entire forecast area all day. That
means highs in the mid to upper 50s. Increasing moisture under
the inversion will produce areas of fog across the area later
tonight into Monday morning. Dew points may surge as much as 20F
higher than today's readings. The fog may be fairly persistent
all day in the Downeast region.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Low pressure will depart into the Maritimes Monday night with
rain ending across the area shortly after midnight. Areas of fog
are also possible across Downeast Maine during the evening
before drier air moves in behind the low. A second shortwave
will approach the area Tuesday, leading to isolated to scattered
diurnal convection. Isolated thunderstorms are also possible
during the afternoon given modestly steep mid level lapse rates
around 7C/km and around 500j/kg of MLCAPE. The greatest lapse
rates and instability are expected across northern Maine.
Conditions dry out Tuesday night with mostly clear skies and
seasonable low temperatures around 50 as high pressure builds to
the south. Isolated convective showers are possible again
Wednesday across northern Maine as a cold front stalls to the
north, but lower lapse rates and mid-level capping should
prevent thunderstorms from occurring and limit coverage compared
to Tuesday. Above normal temperatures are expected Wednesday
with highs well into the 70s as 850h temperatures warm to around
+10C and advection of warm, moist air begins around the western
periphery of an area of surface high pressure near Bermuda.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Temperatures will start above normal and continue to increase
through the period as upper level ridging builds across the
area. A warm front will lift north towards the area late
Wednesday night into Thursday night, leading to a period of rain
and showers. By Friday the forecast area is expected to be
within the warm sector with mainly diurnal convection expected.
There will be at least a slight chance of thunderstorms
Saturday, Sunday, and possibly Friday, but exact details will
depend on subtle differences in the thermodynamic environment
not discernible at this lead time. There is higher confidence
for significantly above normal temperatures next weekend, with
widespread 80s expected both days as 850h temperatures warm into
the mid teens Celsius. Depending on cloud cover, some locations
may approach 90 degrees Sunday into early the following week as
ensemble guidance indicates 500h heights of at least +2
standard deviations above normal building across Ontario and
Quebec.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: Conditions will deteriorate to MVFR and then to IFR
cigs tonight as a warm front lifts north and stalls over the
area. This will keep IFR cigs in the area all day Monday. LLWS
is expected Monday morning from HUL southward to BGR and BHB.
Can't rule out an embedded thunderstorm later tonight and again
on Monday.

SHORT TERM: Monday night...IFR/MVFR with rain tapering off and
light winds shifting NW after midnight.

Tuesday...Predominantly VFR with scattered afternoon showers
and isolated thunderstorms, mainly across the north. West wind
gusts to around 20 kts.

Tuesday night to Wednesday night...VFR. An isolated shower is
possible at northern Aroostook County terminals Wednesday
afternoon. West wind gusts up to 20 kts during the day Wednesday,
otherwise winds will be light.

Thursday to Friday...VFR/MVFR with tempo IFR in periods of rain
and showers. Breezy south winds turning WSW Friday.

&&

.MARINE...
NEAR TERM: The Small Craft was cancelled at 6:15 PM this evening
with winds dropping down to around 20 kt. As winds decrease
tonight and moisture increases, fog becomes an increasing risk
later tonight through Monday. Can't rule out a thunderstorm on
Monday.

SHORT TERM: Winds and seas are expected to remain below SCA
levels through most of the period. Continuing visibility
reductions are likely in rain and fog Monday evening.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...VJN
Short Term...MStrauser
Long Term...MStrauser
Aviation...VJN/MStrauser
Marine...VJN/MStrauser
Hazardous weather outlook, May 30, 6:19 AM EDT, 20 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
619 AM EDT Sun May 30 2021

MEZ001>006-010-011-015>017-029>032-311030-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
619 AM EDT Sun May 30 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-311030-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
619 AM EDT Sun May 30 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.